Alert archive / Illinois / River Flood Warnings in 2025
River Flood Warning 67, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 30, 2025, 11:50 AM CDT for Pike County, Illinois; Marion County, Missouri. It took effect at Aug 1, 2025, 5:48 AM CDT. It was in force for 19 days.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 11:50 AM CDT (16:50 UTC)
- In effect from
- Aug 1, 2025, 5:48 AM CDT
- Expired
- Aug 20, 2025, 11:50 AM CDT
- In force
- 19 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Hannibal (HNNM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
722
WGUS43 KLSX 301650
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1150 AM CDT Wed Jul 30 2025
...The National Weather Service in St Louis has issued a Flood
Warning for the following rivers in Missouri...Illinois...
Mississippi River at Hannibal.
Mississippi River at Saverton.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC149-MOC127-010500-
/O.NEW.KLSX.FL.W.0067.250801T1048Z-000000T0000Z/
/HNNM7.1.ER.250801T1048Z.250804T1800Z.000000T0000Z.NO/
1150 AM CDT Wed Jul 30 2025
...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River at Hannibal.
* WHEN...From late Thursday night until further notice.
* IMPACTS...At 19.0 feet, The Corps of Engineers begins flood fight
procedures. At this level, preparations are made to install two
flood gates at Hill Street and Center Street if the forecast
exceeds 20.5 feet.
* ADDITIONAL DETAILS...
- At 11:15 AM CDT Wednesday the stage was 16.1 feet.
- Forecast...The river is expected to rise to a crest of 18.9
feet early Monday afternoon. It will then rise to 18.9 feet
early Monday afternoon. Additional rises are possible
thereafter.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Mississippi River
Hannibal 17.0 16.1 15.8 17.1 18.5 18.7 18.9
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9132
3969 9134 3968 9139 3971 9136
$$
ILC149-MOC173-010500-
/O.NEW.KLSX.FL.W.0068.250801T1251Z-000000T0000Z/
/SVRM7.1.ER.250801T1251Z.250804T1800Z.000000T0000Z.NO/
1150 AM CDT Wed Jul 30 2025
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River at Saverton.
* WHEN...From Friday morning until further notice.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Wednesday the stage was 14.7 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning and continue rising to a crest of 18.5 feet
early Monday afternoon.
- Flood stage is 16.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Mississippi River
Saverton 16.0 14.7 14.2 15.9 18.0 18.2 18.4
&&
LAT...LON 3967 9132 3974 9121 3970 9114 3953 9099
3946 9110 3960 9122
$$
Walsh1 follow-up statement
874
WGUS83 KLSX 310346
FLSLSX
Flood Statement
National Weather Service St Louis MO
1046 PM CDT Wed Jul 30 2025
...The Flood Warning is cancelled for the following locations on the
Mississippi River..
Mississippi River at Hannibal.
Mississippi River at Saverton.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
ILC149-MOC127-310500-
/O.CAN.KLSX.FL.W.0067.250801T1048Z-250731T0346Z/
/HNNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 PM CDT Wed Jul 30 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River at Hannibal.
* ADDITIONAL DETAILS...
- At 10:15 PM CDT Wednesday the stage was 16.1 feet.
- Forecast...The river is expected to rise to a crest of 16.8
feet Friday morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Mississippi River
Hannibal 17.0 16.1 16.8 16.8 16.8 16.7 16.5
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9132
3969 9134 3968 9139 3971 9136
$$
ILC149-MOC173-310500-
/O.CAN.KLSX.FL.W.0068.250801T1251Z-250731T0346Z/
/SVRM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 PM CDT Wed Jul 30 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River at Saverton.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Wednesday the stage was 14.7 feet.
- Forecast...The river is expected to rise to a crest of 15.3
feet early Friday afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Mississippi River
Saverton 16.0 14.7 15.2 15.3 15.1 15.0 14.7
&&
LAT...LON 3967 9132 3974 9121 3970 9114 3953 9099
3946 9110 3960 9122
$$
CarneyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 30, 6:16 AM CDT, 5 hours 34 minutes earlier. Its key messages:
- A cold front will push through the region today bringing heat relief to areas generally north of I-70. The heatwave will end entirely by tonight.
- The cold front will also bring a marginal threat for strong to severe thunderstorms to the region this afternoon into evening. Damaging winds and isolated flash flooding will be the primary hazards.
Area forecast discussion, Jul 30, 6:16 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Wed Jul 30 2025
.KEY MESSAGES...
- A cold front will push through the region today bringing heat relief
to areas generally north of I-70. The heatwave will end
entirely by tonight.
- The cold front will also bring a marginal threat for strong to
severe thunderstorms to the region this afternoon into evening.
Damaging winds and isolated flash flooding will be the primary
hazards.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 337 AM CDT Wed Jul 30 2025
An MCS currently traversing Iowa will sink southeast through this
morning, entering northeast Missouri and west-central Illinois
shortly after sunrise. As it passes through these areas, the MCS is
expected to lay out an outflow boundary which may act as a catalyst
for convection this afternoon depending on how strong surface
convergence is along it. Hi-res guidance varies with this, with each
model showing differing amounts of coverage if it has convective
initiation at all. The presence of thunderstorms is more certain
along a cold front that will be dipping south through the area late
this afternoon through tonight. These thunderstorms will be entering
an environment characterized by 1500-2000 J/kg of SBCAPE and 25-35
kts of 0-6 km bulk shear. These conditions will be sufficient for
thunderstorm organization, with a few strong to severe thunderstorms
expected. Damaging winds will be the primary threat in any
thunderstorms that do become severe, and heavy rain is expected in
any thunderstorms period. Bulk shear vectors nearly parallel to the
cold front and PWATs approaching 2" bring the potential for flash
flooding into question. It is possible given the potential for
training and the high rain rates. However, thunderstorms are
expected to be progressive, so they shouldn't sit over a single
location for too long. The absence of a nocturnal LLJ tonight will
also be unsupportive for continuous convective development along the
boundary, which lowers the potential for training and widespread
flash flooding impacts. I believe flash flooding will be localized
to areas that 1) experience multiple thunderstorms and/or 2) have
had an abundance of rainfall recently and are primed for flooding.
Thunderstorms will slowly diminish overnight. Redevelopment is
likely south of I-70 tomorrow as the last of the mid-level forcing
interacts with the exiting front. Severe weather is not expected.
For locations generally south of I-70, today's temperature forecast
will follow the status quo. Dangerous heat index values of up to 110
degrees are expected yet again, thankfully for the final time during
this hot stretch. To the north, the arrival of the decaying MCS this
morning and cold front later today will keep the heat dampened
compared to days past with heat index values landing in the 90s.
Tomorrow will be our first day of widespread heat relief as much
cooler air floods into the region. Locations north of I-70 are
forecast to remain in the 70s for highs, which is very close to what
their lows have been for the past week. Highs in the 80s are
forecast south of I-70 where the cooler air will not have fully
infiltrated.
Jaja
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 337 AM CDT Wed Jul 30 2025
The influence of surface high pressure will be the dominant force
for our sensible weather from Friday through Sunday. These days will
be dry as a result with highs in the 70s to low 80s. Morning lows
will be brisk compared to what we've become used to. Portions of
northeast Missouri will fall into the mid-50s each night, with areas
to the south ranging from the low to mid-60s for lows.
The pattern changes early next week as the surface high exits off to
the eastern US. Southerly flow will return, and temperatures will
gradually rise through the week. Aloft, a shortwave is forecast to
slide through the Mid-Mississippi Valley sometime in the early week,
bringing rain chances back into the forecast. The only similarity
among guidance concerning the shortwave is that they all show one,
so any details remain uncertain at this time.
Jaja
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 607 AM CDT Wed Jul 30 2025
A thunderstorm complex will move into northeast MO and west-
central IL at the start of the TAF period. Gusty winds of around
30 kts and IFR conditions are expected on the front edge of the
storm, with flight conditions improving after the front line of
storms passes. This afternoon, thunderstorms will develop across
much of the area as a cold front passes. These thunderstorms will
be capable of gusty winds and IFR flight conditions as well.
Exact timing on impacts at each terminal is still uncertain and
will need to be refined with later updates, but the general
forecast is on track.
Outside of any thunderstorms, winds will remain light and
variable before slowly shifting to northerly late in the period.
Widespread low MVFR to IFR stratus will fill in behind the front
overnight and last at least through the late morning.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-Lincoln MO-
Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-
Saint Francois MO-Warren MO-Washington MO.
Extreme Heat Warning until 7 PM CDT this evening for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO.
IL...Heat Advisory until 7 PM CDT this evening for Calhoun IL-Fayette
IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL.
Extreme Heat Warning until 7 PM CDT this evening for Bond IL-
Clinton IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 30, 3:42 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 342 AM CDT Wed Jul 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 342 AM CDT Wed Jul 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Dangerous heat will continue today through this evening. Thunderstorms are likely across portions of the area this morning and again this afternoon into this evening. Some of these afternoon and evening thunderstorms may become severe. Damaging winds and localized flash flooding are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday and Thursday night and again on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:50 AM CDT | River Flood Warning | LSX | Pike | 21 days |
| Jul 30, 12:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 24 min |
| Jul 30, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 37 min |
| Jul 30, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 26 min |
| Jul 30, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 43 min |
Nearby
River Flood Warnings in Illinois, 2025River Flood Warnings in Missouri, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.